MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Codes Deflation Problem (1149); Retraction Problem (1536); Torn Material (3024)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 10/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not released from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not released from the user facility.The dhr found nothing to indicate a manufacturing related cause for this event.Although requested, the physical sample, patient demographics, and additional event details were not available.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly was difficult to deflate after treatment of the subclavian artery.The health care professional (hcp) predilated the target lesion prior to dcb treatment.Upon removal of the lutonix dcb through the introducer sheath, allegedly the balloon portion of the device detached from the catheter shaft.It is unclear at this time if the balloon completely detached from the catheter or if a balloon bond separated from the catheter shaft.The lutonix dcb was requested to be returned for evaluation, but at this time the facility will not release the sample to the manufacturer.Although requested, the physical sample, patient demographics, and additional event details were not available.No adverse patient outcomes were reported.
 
Additional Manufacturer Narrative
Additional information: mdr classification was changed from "malfunction" to "serious injury" adverse event report type was changed from "product problem" to "adverse event and product problem" outcomes attributed to adv ev as changed from "n/a" to "the patient was brought to surgery for a surgical cut down to remove the detached balloon portion of the lutonix dcb." event description was changed from "it was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly was difficult to deflate after treatment of the subclavian artery.The health care professional (hcp) predilated the target lesion prior to dcb treatment.Upon removal of the lutonix dcb through the introducer sheath, allegedly the balloon portion of the device detached from the catheter shaft.It is unclear at this time if the balloon completely detached from the catheter or if a balloon bond separated from the catheter shaft.The lutonix dcb was requested to be returned for evaluation, but at this time the facility will not release the sample to the manufacturer.Although requested, the physical sample, patient demographics, and additional event details were not available.No adverse patient outcomes were reported." to "it was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly was difficult to deflate after treatment of the subclavian artery.The health care professional (hcp) predilated the target lesion prior to dcb treatment.Reportedly, as the hcp approached the introducer sheath during retraction of the lutonix dcb, allegedly the balloon portion of the device detached from the catheter shaft as a result of additional force during retraction.Allegedly, the time between initiation of deflation and retraction of the lutonix dcb by the hcp was "brisk".The hcp reportedly exchanged the 5 french introducer sheath for an 8 french introducer sheath and attempted to retrieve the detached balloon portion with a snare.The hcp was unable to successfully pull the balloon portion through the 8 french introducer sheath.The patient was brought to surgery for a surgical cut down to remove the detached balloon portion of the lutonix dcb.Allegedly, the hcp noted a "hole" between the inflation hub and the catheter shaft during retraction.The lutonix dcb was requested to be returned for evaluation, but at this time the facility will not release the sample to the manufacturer.Although requested, the physical sample, patient demographics, and additional event details were not available.No further adverse patient outcomes were reported." other relevant history was changed from "unknown" to "although request, patient demographics was unavailable." (b)(4).Analysis: although multiple requests were made to have the device returned, the sample was not released from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not released from the user facility.The dhr found nothing to indicate a manufacturing related cause for this event.Although requested, the physical sample and patient demographics are unavailable.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly was difficult to deflate after treatment of the subclavian artery.The health care professional (hcp) predilated the target lesion prior to dcb treatment.Reportedly, as the hcp approached the introducer sheath during retraction of the lutonix dcb, allegedly the balloon portion of the device detached from the catheter shaft as a result of additional force during retraction.Allegedly, the time between initiation of deflation and retraction of the lutonix dcb by the hcp was "brisk".The hcp reportedly exchanged the 5 french introducer sheath for an 8 french introducer sheath and attempted to retrieve the detached balloon portion with a snare.The hcp was unable to successfully pull the balloon portion through the 8 french introducer sheath.The patient was brought to surgery for a surgical cut down to remove the detached balloon portion of the lutonix dcb.Allegedly, the hcp noted a "hole" between the inflation hub and the catheter shaft during retraction.The lutonix dcb was requested to be returned for evaluation, but at this time the facility will not release the sample to the manufacturer.Although requested, the physical sample, patient demographics, and additional event details were not available.No further adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7054589
Report Number3006513822-2017-00294
Device Sequence Number1471955
Product Code PRC
UDI-Device Identifier00801741135392
UDI-Public(01)00801741135392
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number9010
Device Catalogue NumberLX3575660V
Device Lot NumberGFBS3454
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;